Jul 7, 2008
About a month ago, I began experiencing discomfort/soreness in my thighs, although I had not exercised for several weeks (prior to this gap, I would run about 20 miles a week). Now, I no longer feel as much discomfort and soreness as I did a few weeks back, but my thighs (lower thighs, above knees) still feel a bit odd. I may describe them as a bit sore, perhaps slightly weak, I can't tell. I am, however, very aware of my thighs now. Very slight muscle spasms occur seldomly. (not sure if this is relevant, but shortly after I noticed discomfort in my thighs, I got a 4-day cold/flu.)
I am 24 and was diagnosed HIV + about a year ago. I have been on a regimen of truvada, norvir and reyetaz for about 5 months. My VL is undetectable (was 20,000) and my CD4 is 309 (was 278). Besides the HIV medication, I take 1 mg of finesteride and multivitamins daily. Nothing else.
My doctor ran CPK and other blood tests to check for myositis, but everything came back normal. I am really not sure what this may be.
I've been reading about neuropathy, but my hands, and feet feel 100%. Any thoughts on what may be causing this?
| Response from Dr. Henry
Your current HIV regimen would rarely cause peripheral neuropathy or any form of mitochondrial toxicity (your symptoms don't suggest that) or muscle damage. Low testosterone or thyroid hormone levels seen in HIV+ men seem to aggravate muscle weakness/soreness in some patients I have seen. Evaluation by a rheumatologist can be useful in patients with muscle aching. A muscle biopsy is useful in some cases if muscle aching is severe. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.